Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 104, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 25, 1995, 8:15 PM EDT for Blair County, Pennsylvania. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1995, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 25, 1995, 9:15 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:06 PM EDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 1:06 PM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 105 PM EDT SUN JUN 25 1995 SOME RW/TRW ON RADAR...BASED ON POSITION OF UA LOW AND WK TROUGH ALONG LAKE...WORSE WILL BE LAKE SHORE AREA AND WEST OF MTS. STILL A FEW RW/TRW EAST OF MTS...LWR SUSQ...GIVEN SOME HEATING AND HI DEWPTS DOWN THERE. EXPECT ACTIVITY TO DIE DOWN AFTER SUNSET. THINK MODELS OVERDO SIT. MON AFT/NIGHT...AS BEST DYNAMICS LOOK TO BE FOCUS ON S. APP. MTNS AGAIN. HARD TO SEE A QPF MAX. NGM MAY OVERDO COLD AIR WEDGE TUE AM AGAIN. AIR MASS WILL NOT BE VERY DEEP. MARTIN
In the hours before
Special weather statement, Jun 25, 6:37 PM EDT, 1 hour 38 minutes before
PAZ004-017-024-033>036-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 637 PM EDT SUN JUN 25 1995 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... WARREN CLEARFIELD CAMBRIA SOMERSET BEDFORD FULTON FRANKLIN SCATTERED SHOWERS AND THUNDERSTORMS ARE SPREAD OVER MUCH OF CENTRAL PENNSYLVANIA. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY HEAVY ISOLATED RAINFALL AMOUNTS AND SOME LOCALIZED FLOODING. SLOW MOVING STORMS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY AND CAUSE ISOLATED PROBLEMS WITH FLOODING. DO NOT ATTEMPT TO CROSS A ROADWAY WHICH IS COVERED BY FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK. ABANDON YOUR VEHICLE AND SEEK HIGHER GROUND. MICHAUD/LA CORTE
Special weather statement, Jun 25, 7:38 PM EDT, 37 minutes before
PAZ004-017-024>028-033>036-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 738 PM EDT SUN JUN 25 1995 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... WARREN CLEARFIELD CAMBRIA SOMERSET BEDFORD FULTON FRANKLIN BLAIR HUNTINGDON MIFFLIN JUNIATA SCATTERED SHOWERS AND THUNDERSTORMS ARE SPREAD OVER MUCH OF CENTRAL PENNSYLVANIA. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY HEAVY ISOLATED RAINFALL AMOUNTS AND SOME LOCALIZED FLOODING. SLOW MOVING STORMS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY AND CAUSE ISOLATED PROBLEMS WITH FLOODING. NEVER TRY TO CROSS FLOWING WATER...THE CURRENT MAY BE STRONG ENOUGH TO SWEEP YOU AWAY. MICHAUD WWUS30KPIT/
Special weather statement, Jun 25, 7:38 PM EDT, 37 minutes before
PAZ004-017-024>028-033>036-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 738 PM EDT SUN JUN 25 1995 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WATCH EFFECTIVE UNTIL MIDNIGHT FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... WARREN CLEARFIELD CAMBRIA SOMERSET BEDFORD FULTON FRANKLIN BLAIR HUNTINGDON MIFFLIN JUNIATA SCATTERED SHOWERS AND THUNDERSTORMS ARE SPREAD OVER MUCH OF CENTRAL PENNSYLVANIA. THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY HEAVY ISOLATED RAINFALL AMOUNTS AND SOME LOCALIZED FLOODING. SLOW MOVING STORMS ARE EXPECTED TO PERSIST THROUGH THE EVENING HOURS. SOME OF THESE STORMS WILL CONTINUE TO BE LOCALLY HEAVY AND CAUSE ISOLATED PROBLEMS WITH FLOODING. NEVER TRY TO CROSS FLOWING WATER...THE CURRENT MAY BE STRONG ENOUGH TO SWEEP YOU AWAY. MICHAUD WWUS30KPIT/
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:07 PM EDT | Flash Flood Warning | CTP | Blair | 2 hr |
| Jun 25, 8:40 PM EDT | Flash Flood Warning | CTP | Fulton | 2 hr |
| Jun 25, 9:07 PM EDT | Flash Flood Warning | CTP | Bedford | 2 hr |
| Jun 26, 2:31 PM EDT | Severe Thunderstorm Warning | CTP | Sullivan | 59 min |
| Jun 26, 2:52 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Jun 26, 3:18 PM EDT | Flash Flood Warning | CTP | Columbia | 3 hr |
| Jun 26, 3:26 PM EDT | Flash Flood Warning | CTP | Lycoming | 3 hr |
| Jun 26, 3:43 PM EDT | Flash Flood Warning | CTP | Tioga | 3 hr |
| Jun 26, 5:01 PM EDT | Flash Flood Warning | CTP | Dauphin | 3 hr |
| Jun 26, 6:52 PM EDT | Flash Flood Warning | CTP | Lancaster | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.